MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2065
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/11/2022
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2022, the patient underwent an endovascular treatment of a kink of previous implanted frozen elephant trunk (fet) and a thoracic aneurysm enlargement due to a distal type i endoleak from fet.A gore® tag® conformable thoracic stent graft with active control system was delivered using a gore® dryseal flex introducer sheath (dsf2065) which was inserted from the left femoral artery.However, it was not able to pass through the kink of fet.The catheter of gore® tag® conformable thoracic stent graft with active control system was removed once to change the approach to pull-through from the brachial artery.Then, the kink of fet was released and distal end of fet migrated into the aneurysm.The pull-through was created and distal end of fet was relocated to the descending aorta using wire tension.Then, the gore® tag® conformable thoracic stent graft with active control system was implanted as planned.A final angiography revealed no endoleak.A selective angiography was performed to the celiac artery, the superior mesenteric artery (sma) and the right femoral artery to confirm whether the thrombus migration to abdominal branch vessels and/or lower limb occurred due to fet migration to the aneurysm.The flow of the trunk of the celiac artery and the sma was well, but the flow of some branch vessels of these was not able to be confirmed.And the flow of the right femoral artery was also not well.So, the physician diagnosed thrombus migration.A thrombectomy was performed to the celiac artery and the sma by open surgery and a fogarty was performed to the right femoral artery.On (b)(6) 2022, the patient died in early morning due to the thrombus from the descending thoracic aortic aneurysm was scattered to whole body.The physician suggested that the thrombus scattered due to fet migration not after ctag implantation.And he also said that no matter which device he used, if device delivered via fa approach, it would be impossible to pass through the link of fet without any issues.And the short fet, like this case, should have not been implanted and the short fet might have become cause of kink.
 
Additional Manufacturer Narrative
H3: code "other" was selected as the medical device was discarded at facility.Return not possible.H6: code 1802 ¿ the cessation of life.H6: code 4001 ¿ problem related to the interaction between the patient and the device.H6: code 4742 ¿ a component whose function is to facilitate the insertion of a particular device.H6: code 4111 ¿ the investigation involved communication/interviews (either interpersonal or through technical means, e.G.Phone, e-mail) with persons close to the adverse event, e.G.Healthcare professionals (doctors, nurses etc.), the affected patient(s) or other users including, where appropriate, relatives or others engaged in caring for the affected patient.H6: code 4114 ¿ the actual device involved in the adverse event was not returned for testing despite requests by manufacturer.Medical device was discarded at facility.H6: code 3233 ¿ investigation is ongoing, and results are not yet available.H6: code 11 ¿ a conclusion has yet to be established as the investigation is incomplete.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
samir kulovic
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15199987
Report Number3007284313-2022-02075
Device Sequence Number6413136
Product Code DYB
UDI-Device Identifier00733132628360
UDI-Public00733132628360
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberDSF2065
Device Catalogue NumberDSF2065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale